Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 100, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 27, 2014, 2:06 PM EDT for Knox County, Morrow County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 2:06 PM EDT (18:06 UTC)
- Expired
- Jul 27, 2014, 3:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Knox County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 129 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:44 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
970
WUUS51 KCLE 271806
SVRCLE
OHC083-117-271900-
/O.NEW.KCLE.SV.W.0100.140727T1806Z-140727T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
206 PM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTH CENTRAL OHIO
SOUTHERN MORROW COUNTY IN NORTH CENTRAL OHIO
* UNTIL 300 PM EDT
* AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SPARTA...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...
SPARTA...
CENTERBURG...
CHESTERVILLE...
FREDERICKTOWN...
GAMBIER...
DANVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4024 8247 4026 8249 4027 8275 4034 8276
4035 8290 4044 8291 4057 8263 4055 8262
4055 8237 4057 8218 4024 8219 4023 8220
TIME...MOT...LOC 1806Z 267DEG 25KT 4036 8276
$$
ADAMS2 follow-up statements
590
WWUS51 KCLE 271832
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
232 PM EDT SUN JUL 27 2014
OHC117-271842-
/O.CAN.KCLE.SV.W.0100.000000T0000Z-140727T1900Z/
MORROW OH-
232 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORROW COUNTY IS
CANCELLED...
THE STORM RESPONSIBLE FOR THE WARNING HAS MOVED EAST OF THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR
NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4023 8220 4024 8247 4026 8249 4029 8258
4033 8260 4035 8261 4038 8261 4047 8256
4055 8237 4057 8218 4024 8219
TIME...MOT...LOC 1832Z 261DEG 35KT 4031 8251
$$
OHC083-271900-
/O.CON.KCLE.SV.W.0100.000000T0000Z-140727T1900Z/
KNOX OH-
232 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR KNOX COUNTY...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF MOUNT VERNON...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...GAMBIER AND DANVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR
NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
&&
LAT...LON 4023 8220 4024 8247 4026 8249 4029 8258
4033 8260 4035 8261 4038 8261 4047 8256
4055 8237 4057 8218 4024 8219
TIME...MOT...LOC 1832Z 261DEG 35KT 4031 8251
$$519
WWUS51 KCLE 271853
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
253 PM EDT SUN JUL 27 2014
OHC083-271903-
/O.EXP.KCLE.SV.W.0100.000000T0000Z-140727T1900Z/
KNOX OH-
253 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY WILL EXPIRE AT 300
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS NEARLY MOVED OUT OF THE
WARNING AREA.
LAT...LON 4023 8220 4024 8247 4026 8249 4029 8258
4033 8260 4035 8261 4038 8261 4047 8256
4055 8237 4057 8218 4024 8219
TIME...MOT...LOC 1853Z 261DEG 35KT 4034 8225
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:45 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 27, 1:45 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 145 PM EDT SUN JUL 27 2014 .SYNOPSIS... LOW PRESSURE WILL FORCE A COLD FRONT ACROSS THE AREA TODAY. A TROUGH WILL LINGER ACROSS THE EASTERN LAKES INTO MONDAY. HIGH PRESSURE WILL REMAIN ACROSS THE MIDWEST AND LOWER OHIO VALLEY THROUGH MUCH OF THE WEEK...WITH ANOTHER COLD FRONT CROSSING THE GREAT LAKES MID WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COMPLEX SITUATION FOR TODAY WITH A NUMBER OF UNCERTAINTIES THAT WILL BECOME MUCH CLEARER BY MID AFTERNOON. COMBINATION OF A SEASONABLY STRONG MID LEVEL WIND MAX ASSOCIATED WITH A VIGOROUS SHORTWAVE THAT WILL DIG OUT A TROUGH FOR THE GREAT LAKES AND OHIO VALLEY AND A JUICY AIR MASS IN PLACE WILL YIELD THE ELEVATED POTENTIAL FOR SEVERE THUNDERSTORMS TODAY. SPC HAS AREA UNDER A HIGH END SLIGHT RISK WITH POTENTIAL FOR DAMAGING WIND...HAIL AND POSSIBLY A TORNADO. CONVECTIVE POTENTIAL ENERGY MAY BE REALIZED FAIRLY QUICKLY TODAY AS THAT SHORTWAVE/SPEED MAX APPROACHES BY MIDDAY. AS THE UPPER TROUGH APPROACHES...LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND MOVE ACROSS THE NORTHERN OH/NW PA THIS AFTERNOON/EVENING. WITH NUMEROUS MESO-BOUNDARIES LIKELY AVAILABLE...CONVECTION TO INITIATE JUST ABOUT ANYWHERE. FAVORABLE SHEAR PROFILES WILL ALLOW THE CONVECTION TO ORGANIZE AND A SEVERE WEATHER THREAT BEGINS. LOCALLY HEAVY RAINFALL POSSIBLE ESPECIALLY WHERE MULTIPLE STORMS HIT THE SAME SPOT TODAY. BY 6 PM EXPECTING THE COLD FRONT TO BE THROUGH NW OH. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... SEVERE THREAT CONTINUES INTO THE EARLY EVENING...BUT WILL BE WINDING DOWN BETWEEN 8PM AND 10PM. SECONDARY THREAT OF HEAVY RAIN PICKS UP TONIGHT FOR FAR NE OH/NW PA. LOW TRACKS IN THE VICINITY OF EASTERN LAKE ERIE AND THEN INTO NEW YORK OVERNIGHT. AS COLDER AIR ALOFT WITH THE TROUGH IS USHERED IN AND A SURFACE TROUGH LINGERS ACROSS THE EASTERN LAKES...HAVE THE POTENTIAL SET UP FOR HEAVY RAINFALL. CONTEMPLATED A FLOOD WATCH...BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE. THIS SECONDARY COLD FRONT/TROUGH PUSHES SOUTH MONDAY MORNING. DRIER AIR WILL BEGIN TO MOVE INTO THE AREA LATE MONDAY AFTERNOON AT LEAST FOR WESTERN AREAS. BY MONDAY AFTERNOON TEMPS ALOFT COLD ENOUGH FOR THE LAKE TO BECOME INVOLVED. THERE MAY BE A LULL IN SHOWER ACTIVITY WITH SOME MINOR RIDGING AND DRIER AIR LATE MONDAY AND TUESDAY...BUT ANOTHER IMPULSE WILL TAKE A COLD FRONT ACROSS THE LAKES WEDNESDAY...AGAIN WITH SCATTERED SHOWERS OVER MUCH OF THE AREA. TEMPERATURES WILL COOL FOR THE COMING WORK WEEK. HIGHS WILL STRUGGLE TO GET TO 70 MONDAY...TUESDAY...AND FOR THE EASTERN HALF WEDNESDAY TOO. NIGHT LOWS WILL BE IN THE 50S...WITH A FEW SPOTS HITTING THE UPPER 40S AGAIN. && .LONG TERM /THURSDAY THROUGH SATURDAY/... COOL CONDITIONS WILL PERSIST IN THE LONG TERM AS AN UPPER LEVEL TROUGH TAKES UP RESIDENCE OVER THE CENTRAL GREAT LAKES. MODELS CONTINUE TO INDICATE PIECES OF ENERGY ROTATING THROUGH THE UPPER TROUGH. THIS WILL LIKELY BRING A DIURNAL VARIABILITY TO THE SHOWERS WITH THE BETTER CHANCES DURING THE AFTERNOON AND EVENING HOURS. HIGHS THROUGH THE PERIOD WILL REMAIN IN THE LOWER TO MIDDLE 70S. HOWEVER A FEW UPPER 60S MAY OCCUR ACROSS INLAND NW PA. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... THUNDERSTORMS WILL CONTINUE TO EXPAND THIS AFTERNOON AND LIKELY MERGE INTO A LARGE CLUSTER OF SHOWERS AND STORMS BY EVENING ACROSS THE EASTERN GREAT LAKES. WIND DIRECTION WILL BE TRICKY AT THE TAF FORECAST SITES DEPENDING ON THE OUTFLOW OF NEARBY THUNDERSTORMS BUT SHOULD EVENTUALLY BECOME NORTH TO NORTHWEST LATE TONIGHT AND MONDAY MORNING AS A COLD FRONT DROPS ACROSS THE AREA. CEILINGS WILL BECOME IFR AFTER THE FRONTAL PASSAGE. OUTLOOK...NON VFR IN SHOWERS TUESDAY THROUGH FRIDAY. && .MARINE... COLD FRONT WILL APPROACH LAKE ERIE FROM THE UPPER GREAT LAKES TODAY. SOUTHWESTERLY WINDS WILL INCREASE SLIGHTLY AHEAD OF THE FRONT BUT MAY BECOME VARIABLE AS THUNDERSTORMS CROSS THE LAKE THIS AFTERNOON INTO THE EVENING. WINDS WITH THE THUNDERSTORMS MAY REACH SEVERE LEVELS OF 50 KNOTS. COOLER AIR WILL SPILL ACROSS THE LAKE LATE TONIGHT INTO MONDAY WITH THE EXPECTATION THAT A SMALL CRAFT ADVISORY WILL BE NEEDED. THE NORTHWESTERLY FLOW WILL LIKELY CONTINUE INTO AT LEAST TUESDAY MORNING. THE COOL AIR FLOWING OVER LAKE ERIE MAY ONCE AGAIN INCREASE THE CHANCES FOR WATERSPOUTS...ESPECIALLY TUESDAY THROUGH FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN SHORT TERM...OUDEMAN LONG TERM...MULLEN AVIATION...KOSARIK MARINE...MULLEN
Hazardous weather outlook, Jul 27, 5:02 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 502 AM EDT SUN JUL 27 2014 LEZ061-142>149-162>169-OHZ003-006>011-017>023-027>033-036>038-047- 281100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 502 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY AND THIS EVENING HAVE THE POTENTIAL TO BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. A TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ012>014-089-PAZ001>003-281100- LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 502 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY AND THIS EVENING HAVE THE POTENTIAL TO BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. A TORNADO IS POSSIBLE. TONIGHT HEAVY RAINFALL IS POSSIBLE. A FLOOD WATCH MAY BE NEEDED IF CONFIDENCE IN THE HEAVY RAINFALL THREAT INCREASES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:26 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 64 min |
| Jul 27, 4:20 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Lake | 3 hr |
| Jul 27, 5:04 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga | 4 hr |
| Jul 27, 5:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 7:08 PM EDT | Flash Flood Watch | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Trumbull | 17 hr |
| Jul 27, 7:13 PM EDT | Special Marine Warning | CLE | 77 min | |
| Jul 27, 7:57 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake, Lorain | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.